Alert archive / Pennsylvania / Wind Advisories in 2018
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 27, 2018, 3:14 PM EST for 11 counties in Pennsylvania. It took effect at Nov 28, 2018, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 3:14 PM EST (20:14 UTC)
- In effect from
- Nov 28, 2018, 6:00 AM EST
- Expired
- Nov 28, 2018, 4:00 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS71 KCTP 272014 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA Issued by National Weather Service Binghamton NY 314 PM EST Tue Nov 27 2018 PAZ034>036-056-057-059-063>066-280415- /O.NEW.KCTP.WI.Y.0006.181128T1100Z-181128T2100Z/ Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams- York-Lancaster- Including the cities of Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 314 PM EST Tue Nov 27 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST WEDNESDAY... The National Weather Service in State College has issued a Wind Advisory, which is in effect from 6 AM to 4 PM EST Wednesday. * WINDS...Northwest 15 to 25 mph, with gusts up to 45 mph. * TIMING...The most persistent strong gusts are likely to occur during the late morning and early afternoon hours on Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ Jurewicz
2 follow-up statements
618 WWUS71 KCTP 280148 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 848 PM EST Tue Nov 27 2018 PAZ034>036-056-057-059-063>066-281200- /O.CON.KCTP.WI.Y.0006.181128T1100Z-181128T2100Z/ Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams- York-Lancaster- Including the cities of Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 848 PM EST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...The most persistent strong gusts are likely to occur during the late morning and early afternoon hours on Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$
367 WWUS71 KCTP 280921 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 421 AM EST Wed Nov 28 2018 PAZ058-282100- /O.EXA.KCTP.WI.Y.0006.181128T1100Z-181128T2100Z/ Schuylkill- Including the city of Pottsville 421 AM EST Wed Nov 28 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...Northwest 15 to 25 mph with occasional gusts between 45 and 50 mph. * TIMING...The most persistent strong gusts are likely to occur during the late morning and early afternoon hours today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Travel in high profile vehicles will be difficult, especially along Interstate 8 where strong and gusty crosswinds will occur. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ PAZ034>036-056-057-059-063>066-282100- /O.CON.KCTP.WI.Y.0006.181128T1100Z-181128T2100Z/ Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams- York-Lancaster- Including the cities of Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 421 AM EST Wed Nov 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...West 15 to 25 mph with occasional gusts between 45 and 50 mph. * TIMING...The most persistent strong gusts are likely to occur during the late morning and early afternoon hours today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Travel in high profile vehicles will be difficult, especially where strong and gusty west to northwest crosswinds occur. Scattered power outages are also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ Lambert/RXR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 12:35 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 27, 12:35 PM EST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service State College PA Issued by National Weather Service Binghamton NY 1235 PM EST Tue Nov 27 2018 .SYNOPSIS... Deepening low pressure moving northeast through the New England states will bring gusty west to northwest winds and a long duration lake effect snow event to the northwest mountains of Pennsylvania into the midweek period as cold air flows over the warmer waters of the Great Lakes. A ridge of high pressure will build into the region Thursday. Another low pressure system is likely to track west of Pennsylvania next weekend, with milder temperatures for the region during that time. && .NEAR TERM /THROUGH TONIGHT/... 11 am update... The current forecast is in excellent shape, so just minor temperature tweaks required at this time. Synoptic moisture continues to wrap into central PA at midday around the upper low spinning into northern New England. As a result, other than a few breaks in the overcast over the Lower Susquehanna Valley, clouds have the upper hand. This same general pattern should hold this afternoon. Cold air advection in the 925-850 mb layer should hold readings in check this afternoon, only rising a few degrees from present values. Highs ranging from near 30 in the mountains, to the lower 40s in the Lower Susquehanna Valley, still look reasonable. Snow showers/flurries are relegated mainly to the northwestern mountains and Laurel Highlands, as expected, with only a few flurries, at worst, surviving to near State College and Altoona. Again, not a great deal of change anticipated during the daylight hours. As the W-NW flow pattern deepens tonight into early Wednesday, leading to better cold air advection and upslope components for our northern/western zones, we may well see an uptick in snowfall within the advisory/warning areas. Thus, no changes in hazards at this time. Previous discussion... The descending, thermally direct branch of a 140 KT upper jet core over southern VA will help to enhance the already moderately strong 30+_kt WNW wind gusts across the CWA today, especially across the southern half of the state. Deep, well-mixed layer and mean cloud layer temps of minus 12 to minus 15C will be in the favorable DGZ and lead to a general 1-3 inches during each 6 hour period today and tonight across the NW mtns with higher amounts over the perennial snowbelt of NW Warren County. Flurries and isolated to sctd snow showers just SE of the I-99/Route 220 corridor could whiten the ground at times within some long sinuous LES streamers off the GLakes. Temps will be nearly steady, or even fall a deg F or two across the NW mtns, while perhaps rising a few deg F from their current values in the Lower Susq Valley, thanks to some periods of low- angle sun. Maxes today will average 6-8F below normal, but the gusty wind will trim off another 10F in what it'll feel like to you. Continued the Winter Storm Warning for Warren County, and the Winter Weather Advisories for McKean and Elk Counties. Amounts will range from 6 to 10 inches in Warren County, with locally 16 inches over western /northwest sections by the time this event winds down later Wed night or early Thursday. In the Advisory areas, 3 to 5 inches are expected with 2 day totals locally reaching up to 8 inches. Two periods of steady and impactful snow expected for the area, the first through the morning hours today, and the second more powerful punch comes later tonight and Wednesday as the cold air deepens and NW winds become better aligned with a fetch over multiple upstream Great Lakes. The wind gusts today appear to be sub Advisory for most if not all locations, though we'll likely see some peak gusts of 35-39 kts. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Any afternoon lull in the snow showers and locally heavier LES just downwind of Lake Erie will be fairly short lived, as a 700-500 mb trough pivots and generates a more vigorous Lake Effect setup with a well-aligned sfc-850 mb flow from about 290-310 deg tonight and Wednesday. Expect another few to several inches across much of the region near and to the west of the RT 219 corridor and this includes the ridges and west facing slopes of western Somerset County acrs the Laurel Highlands. Gusty winds 30+mph will create areas of blowing/drifting snow and make for hazardous travel conditions. Flurries and scattered snow showers will reach into the Central Mountains once again and with areas of light accumulations likely. Our far southeast zones will be blustery and cold with partly to mostly cloudy skies and an occasional flurry once again. && .LONG TERM /THURSDAY THROUGH MONDAY/... The lake effect snow will gradually taper down Wednesday night into early Thursday. Total snow accumulations forecast by Thursday morning range from 6 to 12+ inches across the northwest snowbelt with localized amounts over 1 foot possible. A more general 2-4 to 3-6 inches is forecast over the Allegheny ridges with light accumulations spread out over several 12hr periods. Fair/improving weather conditions still appear likely on Thursday, as the upper trough lifts out and a surface ridge builds in. Med range guidance hints at the possibility of a bit of light mixed precip Friday-Friday night as some WAA pcpn tries to overrun a retreating chilly air mass. A large storm system moving into the Ohio Valley will bring periods of rain and relatively milder conditions over the weekend. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... 18z update... A moist, upslope pattern will keep IFR-below alternate conditions in snow showers going at KBFD and KJST for much of the period. For KAOO and KUNV, MVFR ceilings and maybe a few flurries, should turn mainly to VFR by this evening. For KIPT, KMDT, and KLNS, VFR will continue. Gusty W-NW winds will persist, with frequent 25-35 kt gusts, particularly later tonight and Wednesday. .Outlook... Wed night...Slowly diminishing winds. Restrictions still likely at KBFD and KJST, with generally VFR elsewhere. Thu...KBFD and KJST may hang on to restrictions in snow showers at least during the morning, with VFR otherwise. Fri...Restrictions perhaps developing, as light mixed pcpn could move in. Sat into Sun...Restrictions likely, in lower ceilings and rain. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM EST Wednesday for PAZ005- 010. Winter Storm Warning until 6 PM EST Wednesday for PAZ004. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Nov 27, 5:37 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service State College PA 537 AM EST Tue Nov 27 2018 PAZ004-281045- Warren- 537 AM EST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay reports of snow accumulation by Email ctp.stormreports@noaa.gov or via Twitter using hashtag C T P W X PAZ005-010-281045- McKean-Elk- 537 AM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. In addition, west to northwest winds will gust occasionally to around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. West to northwest winds will continue to gust occasionally to around 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay reports of snow accumulation by Email ctp.stormreports@noaa.gov or via Twitter using hashtag C T P W X PAZ006-011-017-024-033-037-281045- Potter-Cameron-Clearfield-Cambria-Somerset-Tioga- 537 AM EST Tue Nov 27 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Frequent snow showers of varying intensity will accumulated between 1 and 3 inches by early Wednesday morning. In addition, west to northwest winds will gust occasionally to around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Occasional snow showers will accumulate another 1 to 2 inches in most places with up to 3 inches possible on the ridge tops and west- facing slopes. West to northwest winds will once again gust occasionally to around 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay reports of snow accumulation by Email ctp.stormreports@noaa.gov or via Twitter using hashtag C T P W X PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-281045- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 537 AM EST Tue Nov 27 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. West to northwest winds will gust occasionally to around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. West to northwest winds will once again gust to around 40 mph at times during the day Wednesday before decreasing late. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Nearby
Wind Advisories in Pennsylvania, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.